• Severe deterioration of psoriasis due to an insulinoma.

      Field, S; Kelly, G; Tobin, A-M; Barragry, J M; Conlon, K C; Kirby, B; Department of Dermatology, The Adelaide and Meath Hospital Incorporating the National Children's Hospital, Dublin, Ireland. sineadfield@hotmail.com (Clinical and experimental dermatology, 2008-03)
      We report a case of a 56-year-old woman who presented with a severe exacerbation of psoriasis with concurrent hypoglycaemic episodes. Methotrexate 17.5 mg weekly was required to control her psoriasis. Investigation of her hypoglycaemia showed raised levels of insulin, C-peptide and proinsulin. Radiological investigation showed a tumour at the tail of the pancreas and the diagnosis was insulinoma. A spleen-preserving distal pancreatectomy was performed and the hypoglycaemic symptoms resolved. Immediately following the pancreatectomy, methotrexate was stopped and the patient's psoriasis went into remission. During a 2-year follow-up, she has required only minimal topical treatment for her skin.